Article

A Case Report on Etoricoxib Induced Stevens Johnson Syndrome

Poludasari Shravan Kumar1★, Bomma Tharuni1★ Corresponding author

  1. 1Department of Pharmacy Practice, Malla Reddy Pharmacy College, Maisammaguda, Secunderabad, Telangana, INDIA.

CORRESPONDENCE

Poludasari Shravan Kumar

Department of Pharmacy Practice, Malla Reddy Pharmacy College, Maisammaguda, Secunderabad, Telangana, INDIA.

poldasarisravan@gmail.com

Volume 14, Issue 1 · pp. 65–67 · PUBLISHED · DOI: 10.5530/ijopp.14.1.13

View on IJPP original site ↗

ABSTRACT

Etoricoxib is a selective cyclo-oxygenase enzyme-2 (COX-2) inhibitor which is majorly indicated in the treatment of inflammatory disorders such as rheumatoid arthritis, osteoarthritis and gout. Etoricoxib selectively inhibits COX-2 thereby inhibiting the conversion of arachidonic acid to prostaglandins (PG’s). Stevens–Johnson Syndrome (SJS) is a rare, life threatening hypersensitivity reaction that predominantly affects skin and mucous membrane which is characterised by extensive epidermal necrosis. Some of the medications which are associated with the development of Stevens Johnson syndrome include xanthine oxidase inhibitors such as allopurinol, antiepileptic medications such as carbamazepine, lamotrigine, phenytoin and Non-Steroidal Anti-Inflammatory Drugs (NSAID’s). In this case report, we summarize regarding a patient who developed SJS after usage of etoricoxib that was managed by cessation of the offending agent and symptomatic treatment concomitant with supportive care.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Kumar, P. S., & Tharuni, B. (). A Case Report on Etoricoxib Induced Stevens Johnson Syndrome. Indian Journal of Pharmacy Practice, 14(1), 65–67. https://doi.org/10.5530/ijopp.14.1.13